Alert archive / Texas / Coastal Flood Statements in 2016
Coastal Flood Statement 1, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Apr 20, 2016, 10:29 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2016, 10:29 AM CDT (15:29 UTC)
- Expired
- Apr 20, 2016, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
760 WHUS44 KBRO 201529 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1029 AM CDT WED APR 20 2016 ...MINOR TIDAL OVERWASH CONTINUES ALONG PORTIONS OF THE LOWER TEXAS COAST THIS MORNING... .MODERATE EAST TO SOUTHEAST WINDS IN COMBINATION WITH HIGH TIDES WILL CONTINUE TO PROVIDE PERIODS OF MINOR TIDAL OVERWASH ALONG PORTIONS OF BOCA CHICA BEACH AND THE BEACHES OF SOUTH PADRE ISLAND. TXZ256-257-202330- /O.NEW.KBRO.CF.S.0001.160420T1529Z-160421T0200Z/ COASTAL WILLACY-COASTAL CAMERON- 1029 AM CDT WED APR 20 2016 ...MINOR TIDAL OVERFLOW THROUGH THIS EVENING... * COASTAL FLOODING...MINOR OVERWASH DUE TO HIGH TIDES AND HIGH SURF APPROACHING THE DUNES. * TIMING...TIDAL OVERWASH WILL PEAK THIS AFTERNOON WITH HIGH TIDE AROUND 2 PM. * IMPACTS...THE OVERWASH OF SURF MAY APPROACH THE DUNE LINE MAKING WALKING ALONG THE BEACH DIFFICULT. DRIVING ALONG THE BEACH IS HIGHLY DISCOURAGED. $$ CASTILLO
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Apr 20, 6:34 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 20, 6:34 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 634 AM CDT WED APR 20 2016 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...EARLY MORNING SATELLITE DEPICTS LOW CLOUDS MAINLY ACROSS THE MIDDLE VALLEY INCLUDING MFE WITH PATCHES ACROSS THE LOWER VALLEY AND RANCHLANDS. IFR CIGS ARE ONGOING AT MFE WITH MVFR AT BRO AND HRL. SHORT TERM MODELS HAVE THIS TREND CONTINUING THROUGH MID MORNING THEN A RETURN TO VFR CONDS. WINDS WILL INCREASE THIS AFTERNOON WITH ESE GUSTS REACHING 20-22 KNOTS. MVFR AND DIMINISHING WINDS WILL RETURN IN THE EVENING HOURS. AN ISOLATED THUNDERSTORM AROUND THE VALLEY IS POSSIBLE TODAY BUT CONFIDENCE TOO LOW TO INCLUDE IN TAFS. && .PREV DISCUSSION... /ISSUED 335 AM CDT WED APR 20 2016/ SHORT TERM /NOW THROUGH THURSDAY/...FAVORABLE UPSLOPE LOW LEVEL FLOW AND A WEAK MID LEVEL DISTURBANCE HAS LED TO SHOWERS DEVELOPING ACROSS NORTHERN MEXICO. AS THIS MID LEVEL FEATURE CONTINUES EASTWARD ACROSS DEEP SOUTH TEXAS...A FEW SHOWERS HAVE DEVELOPED BUT HAVE NOT LASTED LONG. THINKING IS THAT ANY PRECIPITATION BY 12Z WILL BE SOUTH OF THE AREA OF ACROSS THE EASTERN THIRD OF THE CWA AND INTO THE GULF AS THE MID LEVEL FEATURE CONTINUES EASTWARD. INSTABILITY WILL SLOWLY INCREASE TODAY WITH PWATS RISING TO 1.4 TO 1.6 INCHES. VERY WEAK DIFFLUENCE ALOFT AND SEA BREEZE CONVERGENCE MAY BE ENOUGH TO SPARK A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON. LATER THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP ACROSS THE HIGHER TERRAIN OF MEXICO AND MOVE INTO THE WESTERN SECTIONS OF THE CWA. WILL LOOK TOWARDS THE COAST LATER THURSDAY MORNING FOR A FEW SHOWERS AND STORMS WHICH WILL CONTINUE INLAND THROUGH THE DAY. OVERALL...MOST GUIDANCE DECREASED PRECIPITATION CHANCES IN THE SHORT TERM AND HAVE FOLLOWED SUIT. FEW CHANGES WERE MADE TO THE REST OF THE SHORT TERM. HIGHS WILL BE IN THE UPPER 80S TO LOW 90S. WINDS WILL BE SLIGHTLY BREEZY IN THE AFTERNOON HOURS ESPECIALLY EAST OF I-69C. SKIES WILL BE CLOUDY DURING THE OVERNIGHT HOURS BECOMING PARTLY SUNNY DURING THE DAY MINUS UNDERNEATH ANY SPLASH AND DASH SHOWERS OR STORMS. LONG TERM /THURSDAY NIGHT THROUGH TUESDAY NIGHT/...THE LONG TERM WILL START WITH A SHARP SHORT WAVE TROUGH OVER THE GREAT LAKES AND A RIDGE OVER THE SOUTHWEST UNITED STATES. HIGH PRESSURE OVER THE PLAINS WILL ADVANCE SOUTH WITH A WEAK COLD FRONT MOVING INTO SOUTH TEXAS. THE FRONT WILL HAVE MINOR IMPACT THOUGH...SHIFTING WINDS TO EAST ON FRIDAY WITH LIMITED RAINFALL...AS ADVERTISED BY THE GFS. HIGH PRESSURE WILL SHIFT EAST AND WINDS WILL VEER TO SOUTHEAST AGAIN BY SATURDAY. THE ACCUMULATION OF RETURN MOISTURE AND THE REMAINS OF THE OLD FRONTAL BOUNDARY JUST TO THE SOUTH WILL PROVIDE A FOCUS FOR SHOWERS TO DEVELOP ACROSS THE PLAINS OF NORTHEAST MEXICO AS WELL AS ALONG THE RIO GRANDE. TROUGHING...OR A DEEP POCKET OF LOWER MID LEVEL HEIGHTS OVER NORTHWEST MEXICO...WILL ALSO KEEP A SOUTHWEST FLOW GOING ALOFT...ADDING TO INSTABILITY OVER THE MEXICAN MOUNTAINS AND PERHAPS FUELING SOME CONVECTION THERE FRIDAY NIGHT. THE TROUGH WILL ADVANCE EAST SATURDAY...BECOMING MORE PROXIMATE TO THE RGV AND MAINTAINING CONVECTIVE CHANCES FOR THE RGV THROUGH SATURDAY NIGHT. AS THE TROUGH EXITS STAGE RIGHT SUNDAY...RAIN CHANCES WILL DIMINISH BUT NOT QUITE END. A CHANGE WILL BEGIN SUNDAY NIGHT AND AFTER. A WEAK RIDGE WILL BUILD IN FROM THE WEST...AND WITHOUT ANOTHER STRONG TROUGH UPSTREAM TO FOLLOW UP...THE FIRST HALF OF NEXT WEEK LOOKS FAIRLY DRY FOR THE TIME BEING. SHOULD SEE MOSTLY CLOUDY OR CLOUDY SKIES THURSDAY NIGHT THROUGH SUNDAY NIGHT. TEMPS WILL BE CLOSE TO NORMAL THOUGH A LITTLE WARMER THAN NORMAL AT NIGHT WITH THE EXTRA CLOUD COVER. WINDS WILL BE MAINLY OUT OF THE SOUTHEAST EXCEPT FOR THE FIRST PERIOD OR TWO. THE ECMWF KEEPS POPS HIGHER THAN THE GFS ON THURSDAY AND THURSDAY NIGHT DUE TO RESPONSE TO THE FRONT...BUT DIFFERENCES BEYOND THAT APPEAR MINOR. MARINE... NOW THROUGH THURSDAY...BUOY 42020 REPORTED SSE WINDS AROUND 10 KNOTS AND SEAS OF 4.5 FEET EARLY THIS MORNING. LONG PERIOD SWELLS CONTINUE TO DIMINISH TODAY SO MARINE CONDITIONS WILL BE FAVORABLE THROUGH THE SHORT TERM PERIOD. A SLIGHT UPTICK IN WINDS IS EXPECTED TODAY BUT WILL REMAIN BELOW SCEC CONDITIONS. THURSDAY NIGHT THROUGH SUNDAY NIGHT...A WEAK FRONT WILL PUSH THROUGH THE AREA THU NIGHT...SHIFTING WINDS TO EAST ON FRIDAY. HIGH PRESSURE WILL SPREAD OVR THE AREA QUICKLY HOWEVER...WITH EAST SOUTHEAST WINDS REESTABLISHING THEMSELVES THROUGH THE WEEKEND. THIS WILL BE AIDED IN PART BY PRESSURE FALLS OVER THE PLAINS. THUS...WINDS WILL BE LIGHT TO MDT AND SEAS WILL BE LOW TO MODERATE WITH NO ADVISORY CONDITIONS. WINDS AND SEAS WILL INCREASE SLIGHTLY SUNDAY AFTERNOON AND NIGHT... WITH WINDS VEERING SLIGHTLY TO SOUTH IN RESPONSE TO SURFACE LOW PRESSURE OVER THE TEXAS PANHANDLE AND SOUTHERN HIGH PLAINS. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 55
Hazardous weather outlook, Apr 20, 4:00 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 400 AM CDT WED APR 20 2016 TXZ248>257-210900- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 400 AM CDT WED APR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-210900- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 400 AM CDT WED APR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Coastal Flood Statements in Texas, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.